My daughter has been prescribed diclofenac sodium for stomach pains and the side effects say this may cause stomach problems can you advise i cannot find anything about using this for stomach problems
Hi, diclofenac is an NSAID which reduces the hormones that cause inflammation and pain in the body, so it could be used for stomach pain. I have looked up these side effects though so you can be aware of them;
Diclofenac can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking diclofenac. Older adults may have an even greater risk of these serious gastrointestinal side effects.
Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
I hope this doesn't scare you but helps?
Diclofenac SODIUM contains another ingredient to counteract the effects of the Diclofenac on the stomach. If you will type the entire name of your daughters rx on the top line next to Drugs.com, you should be directed to the site and can find out what exactly the difference is between the Diclofenac, and Diclofenac sodium. At this moment, i am unable to remember the name of the additional drug that is keeps the stomach lining at bay, but it will tell you about it when you go to that site. Not quite as scary. Dede
- Diclofenac Information for Consumers
- Diclofenac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diclofenac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jan 2011 • 2 answers
Posted 26 Feb 2013 • 2 answers
Posted 15 Oct 2013 • 1 answer
Posted 18 May 2017 • 1 answer
Posted 25 Jun 2017 • 1 answer